<< Previous Topic | Next Topic >>Return to Index  

Need help immediately - reaction to Prometrium

November 2 2005 at 12:59 PM
Carol's Husband  (Login carolgn)

My wife, Carol, was prescribed Prometrium to deal with an anovulatory cycle. (Forgive my spelling -- I'm a guy dealing with this.) Yesterday she was fine (day 1). Today, just a little while ago, she suddenly experienced extreme dizziness and nausea and shakiness, lack of the ability to focus at all. She feels like she took a drug that would make her high.

After talking with her, I went to the computer and Googled Prometrium and discovered these can (in rare cases) be a drug reaction. Additonally, today she's experienced a severe vaginal itch. Could this be connected?

I have a called the doctor. In the meantime, is there anything I/we can do to alleviate the reaction. Does this sound like a drug reaction to Prometrium.

Thanks for your help.



Hugs,
Carol

[url=http://www.fertilityfriend.com/home/6fe79]
[img][/img]
[/url]

 
 Respond to this message   
AuthorReply


(Login MichelleinWa)

I agree that you need to talk to here doctor right away . . .

November 2 2005, 1:22 PM 

it does sound very much like some kind of reaction (allergic?) to the prometrium. I am sure the doctor will have something that she can take to block the reaction or may tell her to stop the drug entirely.

I do hope that Carol feels better soon . . .

MichelleL
ttc #3 (#1 for DH)


 
 Respond to this message   

Pat
(Premier Login satie37)
Forum Owner

Yes this does sound like a drug reaction to prometrium according (m)

November 2 2005, 1:26 PM 

to the drug sheet which I have included below. I would be inclined, if you have not heard from your doctor to take her to emergency just in case. I am not sure what the impacts of the more severe reactions are. Is there a Telehealth number you can call to speak to a health professional and get some guidance on this?

Here are the side effects of prometrium... note the SERIOUS side effects at the bottom:
Progesterone may cause side effects. Tell your doctor if any of these symptoms are severe or do not go away:

headache
breast tenderness or pain
upset stomach
vomiting
diarrhea
constipation
tiredness
muscle, joint, or bone pain
mood swings
irritability
excessive worrying
runny nose
sneezing
cough
vaginal discharge
problems urinating

Some side effects can be serious. The following symptoms are uncommon, but if you experience any of them, call your doctor immediately:

breast lumps
migraine headache
severe dizziness or faintness
slow or difficult speech
weakness or numbness of an arm or leg
lack of coordination or loss of balance
shortness of breath
fast heartbeat
sharp chest pain
coughing up blood
leg swelling or pain
loss of vision or blurred vision
bulging eyes
double vision
unexpected vaginal bleeding
shaking hands that you cannot control
seizures
stomach pain or swelling
depression
hives
skin rash
itching
difficulty breathing or swallowing
swelling of the face, throat, tongue, lips, eyes, hands, feet, ankles, or lower legs
hoarseness


Pat - AKA - Satie37

 
 Respond to this message   

(Login carolgn)

Doctor's response

November 2 2005, 1:37 PM 

Thank you for the response. The doctor called back and said, obviously, "discontinue use". They also said to try to get Carol to drink some Ginger Ale and eat toast and crackers. This doesn't really seem enough. Carol appears to be having the more severe reactions, including heavy limbs. Every movement is an effort, including talking.

I'm very worried and wonder if the Emergency Room is the way to go. I haven't had to deal with this kind of thing and don't know if I should over react or figure that the symptoms will abate. How long is a reasonable time to wait? The doctor said to call back if she isn't better in a couple of hours -- that seems awfully long to wait.

Hugs,
Carol

[url=http://www.fertilityfriend.com/home/6fe79]
[img][/img]
[/url]

 
 Respond to this message   
Jadu
(Login kalyani)

Emergency Room

November 2 2005, 1:50 PM 

Absolutely take her to the emergency room . Sometimes if someone is allergic to something it can be very serious. I don't want to worry you but I think it is much safer to take her to the emergency room and have doctors treat her if necessary.

I would not wait a couple of hours i would go now. As Pat said it is better to be on the safe side.

I hope she feels better soon. I am so sorry she has to go through this.

best wishes
jadu

me: 44
DP: 42
5 dear angels (Last prg was at age 43 with twins)

http://www2.fertilityfriend.com/home/48ee6

 
 Respond to this message   


(Premier Login satie37)
Forum Owner

I can't give you medical advice but it sounds as though (m)

November 2 2005, 2:02 PM 

this is affecting her nervous system from the symptoms you describe and if it were me, I would err on the side of caution and seek some medical help. I hope she is ok and would very much appreciate an update!

~ Pat

Pat - AKA - Satie37

 
 Respond to this message   
Jodi
(Login mrsjodi)

Is she allergic to Peanuts?

November 2 2005, 2:04 PM 

I think the base of the supp is peanut oil. It says on my bottle to avoid if you have a peanut allergy.

 
 Respond to this message   
Sue (cubin)
(Login cubin3)

GO TO THE EMERGENCY RIGHT AWAY..(M)

November 2 2005, 5:37 PM 

I had an anaphalatic reaction to codeine and they told me to wait and come see the Dr. but my Dad took me to emergency where my heart stopped and they had to shock me. If we had listened to the Dr. I wouldn't be here!

So go now!!!

Sue
GTC #1

06/17/04

 
 Respond to this message   

(Login carolgn)

I'm okay now. Thanks to each of you for your concern and for (m)

November 2 2005, 9:42 PM 

helping my DH. Poor guy was a wreck. Pat, this board comes in handy for more than ttc!

I still don't feel totally fine, but I'm almost there. I'll tell you, nothing has ever happened to me like that. I was starting to think I was having a mini stroke, not a drug reaction. Very scary. I didn't even tell DH quite how bad I was feeling simply because it was such an effort to speak. Weird. Never thought Prometrium would cause a reaction like that.

So now what do I do, since I needed the Prometruim to bring on AF? I'll call the doctor tomorrow, but I'm afraid now to take anything similar, like Provera. I really think I'm not meant to have a child. FIrst I couldn't find a doctor to work with me, then I find one but an annovulatory cycle puts things on hold, then I take Prometrium to help get things moving along and I'm allergic to it. This is the only drug I've EVER been allergic to. Is it me, or is this a sign of sorts to just give it all up?

Hugs,
Carol

 
 Respond to this message   


(Login MichelleinWa)

Whew! Glad to hear you are feeling better . . .

November 3 2005, 1:08 PM 

as for whether this experience is a "message" to quit . . . that doesn't really make sense to me. I mean, all of this could be related and it could mean you are going to have a tough time doing this without medical intervention -- but if you are still passionate about a child, you just have to make a decision about what you are willing to put your body through. I know that it's not a pat response, but it is realistic, I think. Sending healing vibes to you and hope someway to get your cycle going that doesn't have such adverse effects on you can be found.

MichelleL
ttc #3 (#1 for DH)


 
 Respond to this message   
Current Topic - Need help immediately - reaction to Prometrium
  << Previous Topic | Next Topic >>Return to Index